Hail, Pratt
- When
- May 26, 6:25 PM CST
- Where
- Pratt County, 2.74 mi W of Pratt Muni Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -98.800
Also a rotating wall cloud was nearby.
An isolated thunderstorm produced hail and VERY heavy rain in Pratt county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated thunderstorm produced hail and VERY heavy rain in Pratt county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 26, 1:32 PM CST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 232 PM CDT SAT MAY 26 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE FOR THE FIRST 60 HOURS WILL BE CONVECTIVE LOCATION AND TIMING. UPPER ANALYSIS SHOWED A STRONG SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS EMBEDDED WITHIN THE POLAR WESTERLIES. ANOTHER WEAKER WAVE WAS EVIDENT MORE SO ON WV IMAGERY THAN ON UPPER AIR CHARTS AND WAS OVER NORTHERN NV/SOUTHERN ID AT 12Z. AN ELONGATED 500MB COLD TROUGH EXTENDED FROM NEAR THE NORTHERN PLAINS SHORTWAVE SOUTH ALONG THE ROCKIES AND THIS AREA IS CHARACTERIZED BY RATHER WEAK WINDS ALOFT. A BROAD, WEAK WAVE WAS ALSO EVIDENT OVER TEXAS WITH PLENTY OF MOISTURE EVIDENT FROM THE MID TROPOSPHERE CLEAR TO THE GROUND AHEAD AND NORTHEAST OF IT. AT THE SURFACE, A COLD FRONT IN ASSOCIATION WITH THE NORTHERN PLAINS WAVE WAS DRAPED FROM THE MISSOURI VALLEY SOUTHWEST ACROSS NORTHWEST KANSAS AND INTO EASTERN COLORADO. THIS BOUNDARY SHOWS UP WELL ON VISIBLE IMAGERY THIS AFTERNOON. AS STATED EARLIER, THE CHALLENGE WILL BE WHERE STORMS FORM AND HOW LONG THEY WILL STICK AROUND THIS EVENING. THE BEST LOCATIONS FOR INITIATION WILL BE ALONG THE FRONT AND IN THE MOIST, WEAKLY CAPPED AIRMASS OVER CENTRAL KANSAS. IN ADDITION, A FEW STORMS MAY MOVE IN FROM THE HIGHER TERRAIN FROM THE NORTHWEST LATER ON THIS EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR (<20KTS) WITH THE LIGHTER WINDS BOTH AT THE SURFACE AND ALOFT, ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. A FEW PULSE SEVERE STORMS ARE POSSIBLE HOWEVER AS THE STORMS GO UP INITIALLY THIS AFTERNOON. WITH THE LACK OF WIND SHEAR AND NO APPRECIABLE WARM ADVECTION TO KEEP STORMS GOING INTO THE NIGHT, WILL INSERT A DIURNAL TREND TO THE POPS. FEEL THAT MOST IF NOT ALL OF THE ACTIVITY SHOULD BE DONE BY AROUND MIDNIGHT OR SO. THE FRONT EITHER WASHES OUT OR DRIFTS SLOWLY NORTH TOMORROW AND WILL NOT BE A MAJOR PLAYER IN THE FORECAST. THE BEST AREAS FOR CONVECTION WILL BE ALONG THE HIGHER TERRAIN OF EASTERN COLORADO AND FAR WESTERN KANSAS AS STRONG INSOLATION OVERCOMES THE CAP. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED OVER MUCH OF MY CWA, EXCEPT POSSIBLY THE NORTHWEST. THE WEAK WAVE OVER NORTHERN NEVADA WILL MOVE EAST INTO THE CENTRAL HIGH PLAINS OF NORTHEAST CO/NORTHWEST KS/SOUTHWEST NEB BY SUNDAY AFTERNOON, LOCALLY ENHANCING THE UPPER FLOW FIELDS AND THEREBY CREATING SOME SEVERE RISK (HAIL/WINDS) DURING THE AFTERNOON. OTHER STORMS WILL DEVELOP FROM OKLAHOMA INTO CENTRAL KANSAS AGAIN TOMORROW IN THE SOUPY AIR. ONCE AGAIN, THESE STORMS SHOULD BE DIURNALLY DRIVEN AND THE POP GRIDS WILL REFLECT THIS WITH A DRY FORECAST AFTER MIDNIGHT SUNDAY NIGHT. CONFIDENCE IN CONVECTIVE LOCATION AND COVERAGE DECREASES ON MONDAY WITH NO BOUNDARIES OR UPPER WAVES PRESENT TO IGNITE STORMS. IF STORMS DO FORM, THEY WILL MOST LIKELY FIRE OVER THE HIGHER TERRAIN OUT WEST OR IN THE SOUPY AIR TO MY SOUTH AND EAST. GIVEN THE LOWER CONFIDENCE WILL KEEP THE SLGT CHC POPS FROM THE PREVIOUS FCST GOING. HIGH TEMPERATURES WILL BE PRIMARILY IN THE 80S WITH OVERNIGHT LOWS IN THE 50S TO LOW 60S WHICH IS PRETTY CLOSE TO CLIMATOLOGICAL AVERAGES THIS TIME OF YEAR. LACY DAYS 3-7... MODELS ARE COMING INTO AGREEMENT WITH TIMING, POSITION AND STRENGTH OF SYSTEM ON TUESDAY. TROF IS FORECAST TO DIG INTO THE UPPER MIDWEST WITH ASSOCIATED SURFACE FRONT MOVING INTO NORTHWEST KANSAS DURING THIS TIME. SEVERAL S/WVS ARE FORECAST TO ROTATE THROUGH THE BASE OF THIS TROF INTO WESTERN KS BY 00Z WED. SURFACE LOW WILL DEVELOP ACROSS SOUTHWESTERN KS AND MOVE SOUTH INTO THE OK/TX PANHANDLES. THE SPEED OF EXACT LOCATION OF THIS LOW WILL BE KEY TO SEVERE THUNDERSTORM CHANCES. FOR NOW, IT DOES LOOK POSSIBLE FOR A FEW OF THESE STORMS TO BE SEVERE IN THE VICINITY OF THIS FRONTAL SYSTEM TUESDAY EVENING. PRECIPITABLE WATER IS FORECAST TO BE IN EXCESS OF 1.5 RESULTING IN MODERATE TO HEAVY RAIN WITH STORM AS WELL. IF THIS SCENARIO PLAYS OUT AS EXPECTED, FLOODING WILL BE A CONCERN ACROSS PORTIONS OF THE CWA WITH ALREADY SATURATED GROUND. WILL HAVE TO WATCH CLOSELY AS ANOTHER FLOOD WATCH MAY BE NECESSARY TUESDAY NIGHT. PRESENT FORECAST ALREADY HAS A MENTION OF HEAVY RAINFALL. ONLY CHANCES DURING THIS PERIOD WILL BE TO INCREASE THE POPS A BIT MORE. BY WEDNESDAY, HIGH PRESSURE WILL BEGIN TO DRY THINGS OUT. MODELS CONTINUE TO SPEED UP THE FRONT AS IT MOVES ACROSS WESTERN KANSAS. GIVEN EXACT TIMING IS STILL UNCERTAIN, WILL LOWER POPS A BIT ON WEDNESDAY MORNING AND LEAVE IN 14 POPS DURING THE AFTERNOON. DRIER WEATHER WILL PREVAIL WEDNESDAY EVENING INTO SATURDAY. H85 TEMPERATURES BEGIN TO COOL BEHIND THE FRONT TUESDAY. FURTHER EAST, THE UPPER TEENS ARE LIKELY. AS THE FRONT MOVES ACROSS THE CWA, COLD AIR ADVECTION INCREASES AND TEMPERATURES WILL FALL. BY WEDNESDAY, H85 TEMPERATURES WILL ONLY BE IN THE LOWER TEENS EAST TO THE MID TEENS WEST. WEDNESDAY SHOULD BE THE COOLEST DAY WITH READINGS INTO THE 70S. FLOW ONCE AGAIN FAVORS A WARMING TREND BY THURSDAY. WARM AIR ADVECTION INCREASES AND A LEE TROF DEVELOPS. TEMPERATURES WILL RETURN TO THE UPPER 80S TO AROUND 90 BY THE WEEKEND. && .AVIATION... DISCUSSION FOR 18Z TAFS. CLOUDS ARE BOUNCING FROM VFR TO MVFR THIS AFTERNOON. PRESENT SATELLITE TRENDS WOULD SUGGEST THAT THIS WILL CONTINUE WELL INTO THE LATE AFTERNOON. ALSO SEE SOME CU DEVELOPING ACROSS THE CO BORDER. ANTICIPATE SOME THUNDERSTORMS AROUND SOUTHWEST KANSAS THIS EVENING. FOR NOW, HAVE DECIDED TO KEEP VCTS WITH CU IN THE TAFS AS DETERMINING AS COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. BY THIS EVENING, CONDITIONS WILL BE VFR, WITH THE EXCEPTION OF ANY THUNDERSTORM ACTIVITY. SHOULD SEE PLENTY OF LOW LEVEL MOISTURE AROUND THE AREA TONIGHT. SOUNDINGS AND TIME HEIGHT SECTIONS BRING BACK MVFR TO IFR CONDITIONS BY MORNING. THIS LOOKS REASONABLE GIVE ANTICIPATED STRATUS DECK/LOWER VISIBILITIES BY EARLY MORNING. HAVE LOWERED DECKS AND VISIBILITIES THROUGH 14Z. CLOUDS SHOULD BEGIN TO SCT BY 15Z SUN. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 80 60 83 / 30 20 30 20 GCK 54 82 60 84 / 30 30 30 20 EHA 56 84 58 88 / 20 30 30 20 LBL 56 83 60 85 / 30 30 30 20 HYS 58 79 59 83 / 40 20 20 10 P28 61 79 61 83 / 40 30 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/30/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 400 PM CDT SAT MAY 26 2007 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 400 PM CDT SAT MAY 26 2007 /300 PM MDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF SOUTHWEST, WEST CENTRAL, AND SOUTH CENTRAL KANSAS. DUE TO A LACK OF WIND SHEAR, ORGANIZED SEVERE STORMS ARE NOT EXPECTED. AN ISOLATED PULSE SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON WHEN THE STORMS DEVELOP INITIALLY AND WOULD BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN DEVELOP SUNDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. THE CHANCE FOR WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY...WITH MORE ACTIVITY EXPECTED LATE TUESDAY AS AN UPPER LEVEL SYSTEM COMES OUT INTO THE PLAINS. EXACT SEVERITY IS UNCERTAIN AT THIS POINT...BUT HEAVY RAINFALL COULD BE A PROBLEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC LACY
The Dodge City radar (KDDC), 103 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
3 hail, 2 heavy rain. Local standard time, as filed.
Also a rotating wall cloud was nearby.
Roads were washed out in the area.
Rainfall of 4.50 was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37688, 37689, 37691, 37690, 37692.